Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at May 13, 2016, 5:21 PM CDT for Lafayette County, Ray County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2016, 5:21 PM CDT (22:21 UTC)
- Expired
- May 13, 2016, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
Counties Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685
WWUS83 KEAX 132221
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT FRI MAY 13 2016
MOZ029>031-037-038-132245-
RAY MO-JACKSON MO-CLAY MO-LAFAYETTE MO-CARROLL MO-
521 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL...CENTRAL
LAFAYETTE...SOUTHERN RAY...NORTHERN JACKSON AND SOUTHERN CLAY
COUNTIES UNTIL 545 PM CDT...
AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RICHMOND TO PLEASANT
VALLEY...AND MOVING SOUTHEAST AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...INDEPENDENCE...BLUE SPRINGS...LIBERTY...GLADSTONE...GRAIN
VALLEY...OAK GROVE...RICHMOND...ODESSA...HIGGINSVILLE...LEXINGTON...SUGAR
CREEK...BUCKNER...CLAYCOMO...COURTNEY...PLEASANT VALLEY...WAVERLY...ORRICK...
WELLINGTON AND HARDIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 19 AND 36.
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 9 AND 15.
INTERSTATE 435 BETWEEN MILE MARKERS 50 AND 55.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN MISSOURI.
LAT...LON 3938 9385 3918 9348 3915 9348 3912 9349
3896 9418 3921 9461
TIME...MOT...LOC 2220Z 284DEG 43KT 3932 9399 3922 9447
$$
MURRAYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 13, 2:54 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 13, 2:54 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 254 PM CDT FRI MAY 13 2016 .Discussion... Issued at 254 PM CDT FRI MAY 13 2016 Instability is rather tepid this afternoon with values between 500 and 1000 J/kg due to the area of rain that has filled in ahead of the front. Instability is expected to weaken with time/southeastward movement with increasing CINH. Though shear will remain strong enough to lead to some organized updrafts. So it's questionable if the storms will be able to maintain their intensity as they track to the southeast later this afternoon. Regardless, strong frontal forcing and ample shear in combination with the weak instability will maintain a severe threat as the front pushes through. In the wake of the front that is spreading thunderstorms over the area, much colder air will move into the region. Temperatures by Saturday morning will fall into the lower 40s. There may also be a few sprinkles, most likely in the southwestern portions of the forecast late tonight/early tomorrow morning. The cool surface high will settle over the area by Sunday morning and it's possible some areas will fall into the 30s for morning lows. The next good chance for rain will come Sunday night into Monday. Broad isentropic ascent will set up across the area with moisture overrunning the lower level/surface front. MUCAPE values look very small to non-existent so think widespread rain/showers are likely with little to no chance for thunderstorms. Being north of the front and rainy all day means it's going to be very chilly for this time year. Highs will likely be at least 20 degrees below normal. Temperatures don't look to recover back to normal for the rest of the week as we remain under the influence of high pressure over the Great Lakes. There may be several weak upper shortwave troughs move over the area producing several chances for mainly showers mid to late next week. Given the cooler than normal temperatures expected, thunderstorm chances look minimal with showers possible with any passing wave. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1218 PM CDT FRI MAY 13 2016 Mainly VFR conditions are expected through the period. But a line of thunderstorms expected to move through the terminals this afternoon may produce a brief period of low MVFR or IFR visibility due to brief heavy rainfall. Winds will also increase substantially behind the front for a few hours before diminishing later this evening. Timing the line of storms through the terminals ranges from about 20Z to 23Z from northwest to southeast. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...CDB Aviation...CDB
Hazardous weather outlook, May 13, 5:02 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 502 AM CDT FRI MAY 13 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 502 AM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE ANTICIPATED TO RETURN TO THE AREA THIS AFTERNOON WITH SOME BECOMING STRONG TO PERHAPS SEVERE. PRIMARY HAZARDS INCLUDE DANGEROUS CLOUD-TO-GROUND LIGHTNING, HAIL AND DAMAGING WINDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORM CHANCES ARRIVE SUNDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 13, 2:15 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 PM CDT FRI MAY 13 2016
MOZ001-002-131945-
NODAWAY MO-ATCHISON MO-
215 PM CDT FRI MAY 13 2016
...SPECIAL WEATHER STATEMENT...
AT 214 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKPORT...OR NEAR TARKIO...MOVING EAST AT 45 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARKIO...ROCK PORT...FAIRFAX...BURLINGTON JUNCTION AND ROCKPORT.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 104 AND 109.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN MISSOURI.
LAT...LON 4050 9501 4026 9518 4026 9524 4034 9558
4047 9551
TIME...MOT...LOC 1914Z 280DEG 41KT 4040 9549
MJSpecial weather statement, May 13, 3:06 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 PM CDT FRI MAY 13 2016
KSZ025-MOZ020-028-132030-
ATCHISON KS-BUCHANAN MO-PLATTE MO-
306 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATCHISON...NORTHWESTERN
PLATTE AND SOUTHWESTERN BUCHANAN COUNTIES UNTIL 330 PM CDT...
AT 306 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LANCASTER...OR NEAR ATCHISON...MOVING EAST AT 50 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATCHISON...WESTON...RUSHVILLE...LANCASTER...LEWIS AND CLARK VILLAGE...DE
KALB...FARMINGTON...IATAN...LEWIS AND CLARK VI...BEAN LAKE AND CUMMINGS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN KANSAS...AND NORTHWESTERN MISSOURI.
LAT...LON 3963 9533 3963 9510 3962 9510 3963 9505
3963 9480 3940 9483 3948 9535
TIME...MOT...LOC 2006Z 276DEG 45KT 3956 9524
MURRAYSpecial weather statement, May 13, 3:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT FRI MAY 13 2016
KSZ103-105-132100-
JOHNSON KS-LEAVENWORTH KS-
330 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEAVENWORTH AND
JOHNSON COUNTIES UNTIL 400 PM CDT...
AT 330 PM CDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
EUDORA...OR 7 MILES SOUTHEAST OF LAWRENCE...MOVING EAST AT 50 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...PRAIRIE VILLAGE...GARDNER...
MERRIAM...DE SOTO...SPRING HILL...EDGERTON...LINWOOD...CLEARVIEW CITY...
CLARE...STANLEY AND LACKMANS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 202 AND 227.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 5...AND BETWEEN MILE
MARKERS 78 AND 83.
KANSAS TURNPIKE BETWEEN MILE MARKERS 206 AND 208.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN KANSAS.
LAT...LON 3901 9491 3899 9491 3901 9489 3900 9465
3874 9467 3874 9506 3897 9506 3899 9507
3898 9509 3896 9508 3898 9516 3896 9517
3897 9519 3902 9519
TIME...MOT...LOC 2030Z 284DEG 42KT 3891 9514
MURRAYSpecial weather statement, May 13, 4:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 411 PM CDT FRI MAY 13 2016 KSZ104-MOZ028-029-037-132145- WYANDOTTE KS-JACKSON MO-CLAY MO-PLATTE MO- 411 PM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WYANDOTTE... SOUTHEASTERN PLATTE...NORTHWESTERN JACKSON AND SOUTHERN CLAY COUNTIES UNTIL 445 PM CDT... AT 411 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM OVER PARKVILLE...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KANSAS CITY...INDEPENDENCE...BLUE SPRINGS...LIBERTY...GLADSTONE... PARKVILLE...NORTH KANSAS CITY...SUGAR CREEK...RIVERSIDE...WEATHERBY LAKE... CLAYCOMO...COURTNEY...KANSAS CITY KANSAS...PLEASANT VALLEY...LAKE WAUKOMIS...GLENAIRE...AVONDALE...PLATTE WOODS...OAKVIEW AND NORTHMOOR. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 4. INTERSTATE 70 IN KANSAS NEAR MILE MARKER 423. INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 2 AND 18. INTERSTATE 29 BETWEEN MILE MARKERS 0 AND 10. INTERSTATE 635 BETWEEN MILE MARKERS 6 AND 12. INTERSTATE 435 BETWEEN MILE MARKERS 20 AND 26...AND BETWEEN MILE MARKERS 47 AND 61. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN KANSAS...AND WEST CENTRAL MISSOURI. LAT...LON 3913 9478 3928 9478 3927 9422 3903 9425 TIME...MOT...LOC 2111Z 276DEG 46KT 3920 9468 MURRAY
Local storm report, May 13, 4:14 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL PARKVILLE 39.20N 94.68W
05/13/2016 E0.88 INCH PLATTE MO LAW ENFORCEMENT
&&Special weather statement, May 13, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT FRI MAY 13 2016
MOZ029>031-037-038-132245-
RAY MO-JACKSON MO-CLAY MO-LAFAYETTE MO-CARROLL MO-
521 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL...CENTRAL
LAFAYETTE...SOUTHERN RAY...NORTHERN JACKSON AND SOUTHERN CLAY
COUNTIES UNTIL 545 PM CDT...
AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RICHMOND TO PLEASANT
VALLEY...AND MOVING SOUTHEAST AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...INDEPENDENCE...BLUE SPRINGS...LIBERTY...GLADSTONE...GRAIN
VALLEY...OAK GROVE...RICHMOND...ODESSA...HIGGINSVILLE...LEXINGTON...SUGAR
CREEK...BUCKNER...CLAYCOMO...COURTNEY...PLEASANT VALLEY...WAVERLY...ORRICK...
WELLINGTON AND HARDIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 19 AND 36.
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 9 AND 15.
INTERSTATE 435 BETWEEN MILE MARKERS 50 AND 55.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN MISSOURI.
LAT...LON 3938 9385 3918 9348 3915 9348 3912 9349
3896 9418 3921 9461
TIME...MOT...LOC 2220Z 284DEG 43KT 3932 9399 3922 9447
MURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:15 PM CDT | Special Weather Statement | EAX | Atchison | 30 min |
| May 13, 4:11 PM CDT | Special Weather Statement | EAX | Clay | 34 min |
| May 13, 3:06 PM CDT | Special Weather Statement | EAX | Atchison | 24 min |
| May 13, 3:30 PM CDT | Special Weather Statement | EAX | Johnson | 30 min |
| May 13, 5:23 PM CDT | Special Weather Statement | EAX | Miami | 37 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.